Nonlinear fractional differential equations with nonlocal fractional integro-differential boundary conditions
© Ahmad and Alsaedi; licensee Springer. 2012
Received: 23 July 2012
Accepted: 4 October 2012
Published: 24 October 2012
We study the existence of solutions for a class of nonlinear Caputo-type fractional boundary value problems with nonlocal fractional integro-differential boundary conditions. We apply some fixed point principles and Leray-Schauder degree theory to obtain the main results. Some examples are discussed for the illustration of the main work.
MSC:34A08, 34A12, 34B15.
Nonlocal boundary value problems of fractional differential equations have been extensively studied in the recent years. In fact, the subject of fractional calculus has been quite attractive and exciting due to its applications in the modeling of many physical and engineering problems. For theoretical and practical development of the subject, we refer to the books [1–5]. Some recent results on fractional boundary value problems can be found in [6–14] and references therein. In , the authors studied a boundary value problem of fractional differential equations with fractional separated boundary conditions.
where denotes the Caputo fractional derivative of order α, f is a given continuous function, and , , () are suitably chosen real constants.
The main aim of the present study is to obtain some existence results for the problem (1.1). As a first step, we transform the given problem to a fixed point problem and show the existence of fixed points for the transformed problem which in turn correspond to the solutions of the actual problem. The methods used to prove the existence results are standard; however, their exposition in the framework of the problem (1.1) is new.
where denotes the integer part of the real number q.
provided the integral exists.
To define the solution of the boundary value problem (1.1), we need the following lemma, which deals with a linear variant of the problem (1.1).
Substituting the values of , in (2.4), we get (2.2). This completes the proof. □
In case , the boundary conditions in (2.1) coincide with (2.6) and consequently the corresponding solutions become identical.
3 Main results
Let denote the Banach space of all continuous functions from into ℝ endowed with the usual supremum norm.
Observe that the problem (1.1) has solutions if and only if the operator equation has fixed points.
where , with () given by (2.3).
Our first result is based on the Leray-Schauder nonlinear alternative .
Lemma 3.1 (Nonlinear alternative for single valued maps)
F has a fixed point in , or
there is a (the boundary of U in C) and with .
Theorem 3.2 Let be a jointly continuous function. Assume that:
() there exist a function and a nondecreasing function such that , ;
Then the boundary value problem (1.1) has at least one solution on .
Obviously, the right-hand side of the above inequality tends to zero independently of as . As ℱ satisfies the above assumptions, therefore, it follows by the Arzelá-Ascoli theorem that is completely continuous.
Note that the operator is continuous and completely continuous. From the choice of U, there is no such that for some . Consequently, by the nonlinear alternative of Leray-Schauder type (Lemma 3.1), we deduce that ℱ has a fixed point which is a solution of the problem (1.1). This completes the proof. □
In the special case when and (κ and N are suitable constants) in the statement of Theorem 3.2, we have the following corollary.
Corollary 3.3 Let be a continuous function. Assume that there exist constants , where ω is given by (3.2) and such that for all , . Then the boundary value problem (1.1) has at least one solution.
Next, we prove an existence and uniqueness result by means of Banach’s contraction mapping principle.
Theorem 3.4 Suppose that is a continuous function and satisfies the following assumption:
() , , , .
where ω is given by (3.2).
Note that ω depends only on the parameters involved in the problem. As , therefore, ℱ is a contraction. Hence, by Banach’s contraction mapping principle, the problem (1.1) has a unique solution on . □
Now, we prove the existence of solutions of (1.1) by applying Krasnoselskii’s fixed point theorem .
Theorem 3.5 (Krasnoselskii’s fixed point theorem)
Let M be a closed, bounded, convex, and nonempty subset of a Banach space X. Let A, B be the operators such that (i) whenever ; (ii) A is compact and continuous; (iii) B is a contraction mapping. Then there exists such that .
Theorem 3.6 Let be a jointly continuous function satisfying the assumption (). In addition we assume that:
() , , and .
Now, we prove the compactness of the operator .
which is independent of x. Thus, is equicontinuous. Hence, by the Arzelá-Ascoli theorem, is compact on . Thus, all the assumptions of Theorem 3.5 are satisfied. So, the conclusion of Theorem 3.5 implies that the boundary value problem (1.1) has at least one solution on . □
Thus, all the conditions of Corollary 3.3 are satisfied and consequently the problem (4.1) has at least one solution.
where α, p, , , , () η, σ are the same as given in (4.1) and . Clearly, and thus, for , all the conditions of Theorem 3.4 are satisfied. Hence, the boundary value problem (4.2) has a unique solution on .
The authors thank the reviewers for their useful comments that led to the improvement of the original manuscript. This research was partially supported by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, Saudi Arabia.
- Podlubny I: Fractional Differential Equations. Academic Press, San Diego; 1999.Google Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Magin RL: Fractional Calculus in Bioengineering. Begell House, Redding; 2006.Google Scholar
- Sabatier J, Agrawal OP, Machado JAT (Eds): Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering. Springer, Dordrecht; 2007.Google Scholar
- Baleanu D, Diethelm K, Scalas E, Trujillo JJ Series on Complexity, Nonlinearity and Chaos. In Fractional Calculus Models and Numerical Methods. World Scientific, Boston; 2012.Google Scholar
- Agarwal RP, Belmekki M, Benchohra M: A survey on semilinear differential equations and inclusions involving Riemann-Liouville fractional derivative. Adv. Differ. Equ. 2009., 2009: Article ID 981728Google Scholar
- Baleanu D, Mustafa OG, Agarwal RP: An existence result for a superlinear fractional differential equation. Appl. Math. Lett. 2010, 23: 1129-1132. 10.1016/j.aml.2010.04.049MathSciNetView ArticleGoogle Scholar
- Hernandez E, O’Regan D, Balachandran K: On recent developments in the theory of abstract differential equations with fractional derivatives. Nonlinear Anal. 2010, 73(10):3462-3471. 10.1016/j.na.2010.07.035MathSciNetView ArticleGoogle Scholar
- Ahmad B, Ntouyas SK: A four-point nonlocal integral boundary value problem for fractional differential equations of arbitrary order. Electron. J. Qual. Theory Differ. Equ. 2011., 2011: Article ID 22Google Scholar
- Ahmad B, Nieto JJ: Riemann-Liouville fractional integro-differential equations with fractional nonlocal integral boundary conditions. Bound. Value Probl. 2011., 2011: Article ID 36Google Scholar
- Ahmad B, Ntouyas SK: A note on fractional differential equations with fractional separated boundary conditions. Abstr. Appl. Anal. 2012., 2012: Article ID 818703Google Scholar
- Aghajani A, Jalilian Y, Trujillo JJ: On the existence of solutions of fractional integro-differential equations. Fract. Calc. Appl. Anal. 2012, 15(2):44-69.MathSciNetGoogle Scholar
- Ahmad B, Ntouyas SK: Existence results for nonlocal boundary value problems for fractional differential equations and inclusions with strip conditions. Bound. Value Probl. 2012., 2012: Article ID 55Google Scholar
- Ahmad B, Nieto JJ: Anti-periodic fractional boundary value problem with nonlinear term depending on lower order derivative. Fract. Calc. Appl. Anal. 2012, 15: 451-462.MathSciNetGoogle Scholar
- Granas A, Dugundji J: Fixed Point Theory. Springer, New York; 2005.Google Scholar
- Krasnoselskii MA: Two remarks on the method of successive approximations. Usp. Mat. Nauk 1955, 10: 123-127.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.